MAUDE Adverse Event Report: MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 209999
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
Encountered discrepancy between cuts made and final prosthesis position.Case type: tka 2.0.Anterior chamfer cuts were deeper than planned - cut discrepancy was angle 0 degree, 4mm.Planar probe was used to measure cut accuracy.
 
Additional Manufacturer Narrative
Reported event an event regarding inaccurate resection involving a mako robotic arm was reported.The event was confirmed.Method & results -product evaluation and results: the field service engineer reported: problem reproduced? yes trouble shooting notes: none work performed: mps encounters discrepancy between cuts made and final prosthesis position.Problem reproduced.Performed j2 bump stops, j5 encoder read head, j5-j6-j1-j4-j2 plastic covers, led brake release, j5 screw, j4 cover, ndi camera, and ss2u computer replacement.Robotic arm encoder signal quality control performed, optimized values for j2, m4, m5, and m6 axes.The system passed the complete matrix test.The results of the cutting tests performed on the system are equivalent to those obtained with the demo system.The patient data hard disk was delivered to the customer.Work order disposition: system investigation completed successfully as per service manual.All system checks and tests passed, system is ready for use.-clinician review: no medical records were received for review with a clinical consultant.-product history review: a review of device history records shows that robot was inspected with no reported discrepancies -complaint history review: a review of complaints in trackwise shows no other complaints related to the failure in this investigation.Conclusions: the alleged failure mode was confirmed to be due to accuracy issues with the encoder, bump stop, ss2u computer and camera as per the field service engineer visit.Based on the information reviewed there is no indication of any inherent software issue.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.
 
Event or Problem Description
No new information.

Brand Name
3.0 RIO ROBOTIC ARM - MICS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22716277
Report Number3005985723-2025-00358
Device Sequence Number9577413
Product Code OLO
UDI-Device Identifier00848486030407
UDI-Public00848486030407
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209999
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale